Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea for 2 months now.
Oct 22, 2011

I have been positive for 7 months. I amd having varies symptoms that no one can pin point. My last 3 cd4 counts were: 399, started HAART meds 770, mostly recently 461 with lots of diarrhea, depression, and malnutrition issues. I have seen a gastroenterologist who suggested that I have anxiety issues or my symptoms are due to HARRT therapy. My HIV Dr. just stopped my HARRT therapy meds and all other meds in an attempt to dx the diarrhea issues. I have been off my HARRT meds for 1 day and my diarrhea is not better, as a matter of fact it seems to be worse, what is going on? Any suggestions or advice?

Response from Dr. Young

Hi and thanks for posting.

Sorry to hear that you're having difficulty.

Seems like you have several possible causes of diarrhea, including your HIV medications. However, I wouldn't expect that your symptoms would necessarily resolve only 1 day after stopping your medications (assuming that they were the culprit).

In my clinical practice, I'll hold meds for about 1 week before determining if there's a cause and effect relationship to symptoms. If your symptom then are not improved, it's reasonable to continue looking for other causes.

Hope that helps and good luck, BY



Previous
Shaky Hands
Next
Somone please help me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement